Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 272, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2004, 3:10 PM CDT for Yazoo County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2004, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 15, 2004, 4:10 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:30 PM CDT | HAIL 1 | 3 S Benton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 152010
SVRJAN
MSC163-152110-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT THU JUL 15 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 410 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BENTON...OR ABOUT 8 MILES EAST OF YAZOO
CITY...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR I-55 EXIT 133 AT 335 PM CDT
BE NEAR VAUGHN AT 340 PM CDT
HAIL THE SIZE OF QUARTERS...DAMAGING WINDS AND TORRENTIAL RAIN ARE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE
THE STORM PASSES.
LAT...LON 3294 9025 3284 9042 3264 9032 3271 9015
3280 9004
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:55 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 12:55 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1255 PM CDT THU JUL 15 2004 && .SHORT TERM...SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT...BUT EXPECT FOCUS TO SHIFT SOUTH TONIGHT. NEXT CONCERN WILL BE FRIDAY AFTERNOON THROUGH SATURDAY AS THE FRONTAL BOUNDARY PUSHES SOUTHWARD OVER THE AREA. EXPECT CONVECTION TO DEVELOP FRIDAY AFTERNOON ALONG AND SOUTH OF THE FRONTAL BOUNDARY AS THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH CAPES NEAR 5000 J/KG. GFS INDICATES A THETA-E RIDGE EXTENDING ACROSS NORTH CENTRAL MISSISSIPPI...THIS ALONG WITH A 500MB LOW CENTERED OVER TN AND A 500MB VORT MAX MOVING THROUGH THE SAME AREA...EXPECT THE FOCUS OF ANY SEVERE ACTIVITY TO BE OVER THE NORTHERN COUNTIES...HOWEVER WILL NEED TO WATCH HOW THE MESOSCALE ENVIRONMENT EVOLVES. ANOTHER IMPULSE OF ENERGY WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY MORNING ALONG THE BOUNDARY. EXPECT THE FOCUS OF THUNDERSTORM ACTIVITY TO SHIFT A LITTLE FURTHER SOUTH WITH THE BOUNDARY AS IT EXTENDS ACROSS CENTRAL MS. WITH AMPLE CAPE AND SHEAR AVAILABLE SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE. SEE HWO FOR DETAILS. && .LONG TERM...COLD FRONT MOVING THROUGH THE AREA ON SATURDAY WILL GIVE WAY TO DRYING CONDITIONS AND NORTHERLY FLOW ON MONDAY. THERE WILL BE SOME RESIDUAL SHOWERS SUNDAY MORNING OVER THE SOUTHERN COUNTIES AS THE BOUNDARY HANGS UP IN THE SOUTH. EXPECT CLEARING SKIES ON MONDAY INTO TUESDAY WITH LOW U/L RH VALUES. U/L RIDGE BEGINS TO BUILD IN ON TUESDAY...WITH A RETURN TO MORE SEASONAL SOUTHERLY FLOW WITH DIURNAL THUNDERSTORMS ON WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 91 / 40 40 30 40 MERIDIAN 72 91 70 90 / 40 40 50 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...HEAT ADVISORY MUCH OF WEST AND SOUTH TIL 00Z THURSDAY. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 15, 5:48 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 548 AM CDT THU JUL 15 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161048- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 548 AM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI...MAINLY TO THE EAST OF A NATCHEZ TO VICKSBURG TO BELZONI LINE. A COLD FRONT HAS PUSHED INTO ARKANSAS AND NORTH MISSISSIPPI THIS MORNING. THE FRONT WILL SLOW ITS SOUTHWARD PUSH AND EVENTUALLY STALL TODAY OVER SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. THE AIR WILL BE VERY UNSTABLE SOUTH OF THE FRONT...AND ANY STORMS THAT DEVELOP LATER TODAY COULD QUICKLY BECOME STRONG...AND POSSIBLY SEVERE WITH LARGE HAIL AND WIND GUSTS OF 60 TO 70 MPH. THE GREATEST UNCERTAINTY FOR TODAY CONCERNS THE AREAL COVERAGE OF THUNDERSTORMS. OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...POSITIONING OF THE JET STREAM WILL NOT BE FAVORABLE FOR STORMS TO DEVELOP...SO COVERAGE IS EXPECTED TO BE SCATTERED AT BEST. FARTHER SOUTH...ESPECIALLY SOUTH OF INTERSTATE 20...UPPER LEVEL CONDITIONS WILL BE MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT...AND STORMS THAT DEVELOP ALONG THE COAST COULD ENHANCE CONVERGENCE OVER SOUTH MISSISSIPPI LATE THIS AFTERNOON AND EVENING. SO OVERALL...THE GREATER RISK FOR ORGANIZED THUNDERSTORMS AND SEVERE WEATHER APPEARS TO BE OVER SOUTH MISSISSIPPI. ...SEASONAL THREATS... HEAT INDEX VALUES WILL RISE TO AROUND 105 OVER MUCH OF THE OUTLOOK AREA BY THIS AFTERNOON...ESPECIALLY TO THE SOUTHWEST OF A CLEVELAND...TO LEXINGTON...TO DEKALB LINE. PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... A MORE FAVORABLE SET UP FOR SEVERE THUNDERSTORMS WILL EXIST FRIDAY INTO SATURDAY. AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR OVER THE REGION TO SUPPORT THE PASSAGE OF ONE OR TWO CONVECTIVE COMPLEXES DURING THIS PERIOD. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH SOME STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH THE STRONGER STORMS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT SOME POINT LATER TODAY...AND AGAIN FRIDAY OR SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 40 min |
| Jul 15, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 60 min |
| Jul 15, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Jul 15, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 37 min |
| Jul 15, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 44 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 38 min |
| Jul 15, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 42 min |
| Jul 15, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 42 min |
| Jul 15, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.